MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)

BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)
Model Number 1010
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 03/26/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough analysis was performed.Analysis of the device memory confirmed that therapy was available at explant.The device was then subjected to returned product testing and passed, verifying the performance of sensing and shocking functions, as well as impedance testing.High powered visual inspection of the lead barrel and header of the device noted the setscrew was stuck in the upward position.It was concluded that the damage to the device was induced during procedure.
 
Event or Problem Description
Boston scientific received information that the patient implanted with this subcutaneous implantable cardioverter defibrillator (s-icd) system underwent a revision procedure due to a dislodged electrode which was identified at a routine follow-up from a chest x-ray.The x-ray was taken due to the patient being hospitalized recently for respiratory reasons.During the electrode revision procedure, when the physician reconnected the electrode to the device, the setscrew was stuck in the up position and would not tighten down on the electrode.The device was explanted and returned.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The clinical observations were confirmed through laboratory analysis as the setscrew was stuck in the up position against the retaining washer, and the force required to loosen the setscrew was greater than the force that would be exerted by the torque wrench packaged with this device.The instructions for use (ifu) provides additional instructions on how to loosen stuck setscrews if they occur during procedures and reminds users not to back the setscrew out against the backstop.
 
Event or Problem Description
It was reported that the patient implanted with this subcutaneous implantable cardioverter defibrillator (s-icd) system underwent a revision procedure due to a dislodged electrode which was identified at a routine follow-up from a chest x-ray.The x-ray was taken due to the patient being hospitalized recently for respiratory reasons.During the electrode revision procedure, when the physician reconnected the electrode to the device, the setscrew was stuck in the up position and would not tighten down on the electrode.The device was explanted and returned.No additional adverse patient effects were reported.

Brand Name
SQ-RX PULSE GENERATOR
Common Device Name
SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
timothy degroot degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16513362
Report Number2124215-2023-11135
Device Sequence Number20424734
Product Code LWS
UDI-Device Identifier00802526521300
UDI-Public00802526521300
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110042/S000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/24/2013
Device Model Number1010
Device Catalogue Number1010
Device Lot NumberA003942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2015
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer07/04/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale